Alert archive / California / Wind Advisories in 2015
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 1, 2015, 1:17 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 1, 2015, 8:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 1:17 PM PDT (20:17 UTC)
- In effect from
- Apr 1, 2015, 8:00 PM PDT
- Expired
- Apr 2, 2015, 8:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WWUS76 KSGX 012017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT WED APR 1 2015 ...WINDY IN ALONG THE DESERTS AND DESERT SLOPES LATE THIS EVENING THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INTO NEVADA TONIGHT WILL PRODUCE STRONGER ONSHORE FLOW...WITH GUSTY WEST WINDS LIKELY ALONG THE DESERT SLOPES AND ADJACENT DESERTS. WINDS WILL DIMINISH BY LATE TUESDAY MORNING. CAZ055-056-058-060-062-065-020500- /O.NEW.KSGX.WI.Y.0011.150402T0300Z-150402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 117 PM PDT WED APR 1 2015 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT THURSDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS INCREASING THIS EVENING...PEAKING EARLY THURSDAY MORNING...AND LOWERING MID TO LATE THURSDAY MORNING. * LOCATION...STRONGEST WINDS ALONG THE DESERT SLOPES AND INTO FAVORED DESERT AREAS...INCLUDING THROUGH AND BELOW MOUNTAIN PASSES...SUCH AS THE SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATES 8...10 AND 15. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND...OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
2 follow-up statements
884 WWUS76 KSGX 020449 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 PM PDT WED APR 1 2015 ...WINDY IN ALONG THE DESERTS AND DESERT SLOPES THROUGH EARLY THURSDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INTO NEVADA TONIGHT WILL PRODUCE GUSTY WEST WINDS ALONG THE DESERT SLOPES AND INTO THE ADJACENT DESERTS. THE WINDS WILL DIMINISH BY LATE THURSDAY MORNING. CAZ055-056-058-060-062-065-021500- /O.CON.KSGX.WI.Y.0011.000000T0000Z-150402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 949 PM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...TONIGHT THROUGH THURSDAY MORNING. * LOCATION...STRONGEST WINDS ALONG THE DESERT SLOPES AND INTO THE DESERTS...AND ALSO THROUGH AND BELOW MOUNTAIN PASSES. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATES 8... 10 AND 15. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND...OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
841 WWUS76 KSGX 021449 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 749 AM PDT THU APR 2 2015 CAZ055-056-058-060-062-065-021600- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-150402T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 749 AM PDT THU APR 2 2015 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... WINDS ARE STARTING TO DIMINISH THIS MORNING OVER THE MOUNTAINS AND DESERTS...AND WILL CONTINUE TO WEAKEN AS THE MORNING PROGRESSES. STRONGEST WIND GUSTS SINCE WEDNESDAY EVENING... EDOM HILL...55 MPH AT 6 AM. WHITEWATER WEST...53 MPH AT 1 AM. MOUNTAIN SPRINGS GRADE...46 MPH AT 1 AM. $$ HARRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:38 AM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 1, 9:38 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 938 AM PDT WED APR 1 2015 .SYNOPSIS... A DEEPER MARINE LAYER AND ONSHORE FLOW WILL BRING COOLING TODAY. A WEAK TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NEVADA TONIGHT WILL BRING ANOTHER INCREASE IN WEST WINDS FOR THE MOUNTAINS AND DESERTS...AND NIGHT AND MORNING LOW CLOUDS AND FOG FOR THE COAST AND VALLEY AREAS. SLIGHT WARMING ON THURSDAY UNDER HIGHER PRESSURE ALOFT...WITH GREATER WARMING FRIDAY DUE TO SOME GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS...MOUNTAIN PASSES AND CANYONS. COOLING TREND BEGINS SATURDAY THEN CONTINUES INTO MONDAY DUE TO LOWER PRESSURE ALOFT AND A RETURN OF ONSHORE FLOW...WITH NIGHT AND MORNING LOW CLOUDS AND FOG MOVING INTO THE COAST AND VALLEY AREAS. A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA EARLY NEXT WEEK COULD BRING A CHANCE OF PRECIPITATION TO THE AREA. GUSTY WEST WINDS ARE LIKELY FOR THE MOUNTAINS AND DESERTS LATE SATURDAY THROUGH MID NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VISIBLE SATELLITE INDICATES THAT THE MARINE LAYER DEEPENED SIGNIFICANTLY OVERNIGHT INTO THIS MORNING...WITH STRATUS DEEP INTO THE VALLEYS. A COASTAL EDDY CIRCULATION LIKELY PLAYED A BIG ROLE IN DEEPENING THE MARINE LAYER. HOWEVER...IT LOOKS LIKE STRATUS IS ALREADY CLEARING OUT NICELY AT THE COAST. THE 12Z MIRAMAR SOUNDING SHOWED A 6 DEGREE MARINE LAYER INVERSION AT AROUND 2400 FEET...AND 2500-3000 FEET INDICATED BY AIRCRAFT SOUNDINGS. WINDS HAVE LOWERED A BIT SINCE LAST NIGHT...AS THE STRONGEST GUSTS CURRENTLY ARE ONLY AROUND 35-40 MPH AT WHITEWATER AND AT MOUNTAIN SPRINGS GRADE. CURRENTLY...A TROUGH IS MOVING INLAND OVER THE PACIFIC NORTHWEST...RESULTING IN THE STRONGER ONSHORE FLOW. WEST WINDS LOOK TO PICK UP AGAIN LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING FOR THE MOUNTAINS AND DESERTS AS A SHORT-WAVE TROUGH MOVES INTO NEVADA...BUT WINDS WILL LIKELY NOT BE AS STRONG AS LAST NIGHT...WITH WIND GUSTS OF 30-40 MPH AND LOCAL 45 MPH GUSTS POSSIBLE. THUS...A WIND ADVISORY IS LIKELY NOT NEEDED. THE CONTINUED ONSHORE FLOW AND LOWER 500 MB HEIGHTS WILL RESULT IN MORE COOLING TODAY...MAINLY FOR THE COAST AND VALLEYS...WITH HIGHS A FEW DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS. WRF SHOWS THE MARINE LAYER STAYING DEEP TONIGHT...WITH ANOTHER COASTAL EDDY POSSIBLY DEVELOPING AS THE SHORT-WAVE MOVES INLAND. SURFACE HIGH PRESSURE STARTS TO BUILD IN THE GREAT BASIN AREA ON THURSDAY...PRODUCING SOME WEAK NORTHERLY WINDS IN THE NORTHERN AREAS. WITH THE WEAKENING OF ONSHORE FLOW AND SOME RIDGING STARTING TO MOVE IN ALOFT FOLLOWING THE DEPARTING SHORT-WAVE...A LITTLE BIT OF WARMING CAN BE EXPECTED ON THURSDAY. THEN...STRONGER AND MORE WIDESPREAD OFFSHORE WINDS LOOK TO OCCUR LATE THURSDAY NIGHT INTO FRIDAY MORNING. WRF SHOWS NOT A SIGNIFICANT AMOUNT OF UPPER LEVEL SUPPORT...WITH 850 MB WINDS OF 20-30 KTS...BUT NAM12 DOES INDICATE AN OFFSHORE PRESSURE GRADIENT OF 11 MB FROM SAN DIEGO TO TONOPAH...14 MB FROM SAN DIEGO TO SALT LAKE...AND 9 MB FROM SAN DIEGO TO LAS VEGAS. THUS...WE COULD SEE WIND GUSTS OF 35-45 MPH AND LOCAL 50 MPH FRIDAY MORNING THROUGH AND BELOW PASSES/CANYONS...ALONG THE COASTAL SLOPES AND INTO COASTAL FOOTHILL LOCATIONS. THE OFFSHORE FLOW WILL ERADICATE THE MARINE LAYER. ALSO...THE OFFSHORE FLOW IN ADDITION TO SOME INCREASED RIDGING MOVING IN ALOFT WILL BRING SIGNIFICANT WARMING AS WELL FOR FRIDAY...WITH DAY-TIME HIGHS POSSIBLY REACHING 10-20 DEGREES ABOVE NORMAL AT THE COAST AND SOME VALLEY AREAS. THE WARMING WILL BE BRIEF...AS A TROUGH STARTS TO DIG DOWN ALONG THE PACIFIC NORTHWEST COAST AND SLOWLY MOVE INLAND THIS WEEKEND...RESULTING IN A RETURN OF ONSHORE FLOW AND A COOLING TREND. THE MARINE LAYER LOOKS TO RETURN SATURDAY NIGHT AND DEEPEN PRETTY QUICKLY. THE COOLING WILL CONTINUE INTO MONDAY AS ANOTHER TROUGH MOVES DOWN INTO NORTHERN CALIFORNIA...KEEPING THE MARINE LAYER DEEP WITH PREVAILING ONSHORE FLOW. SUNDAY INTO MONDAY...DAY-TIME HIGH TEMPERATURES COULD FALL TO NEAR TO BELOW NORMAL. WITH THE MODERATE ONSHORE FLOW...GUSTY WINDS WILL BE LIKELY OVER THE MOUNTAINS AND DESERTS STARTING LATE SATURDAY...AND POSSIBLY CONTINUING INTO MID NEXT WEEK. GFS AND ECMWF DIFFER AS TO THE AMPLITUDE OF THE TROUGH AS IT MOVES INLAND THROUGH CALIFORNIA AND NEVADA ON TUESDAY. ECMWF HAS A DEEPER TROUGH...RESULTING IN MORE CLOUDS...BETTER COOLING AND SOME LIGHT PRECIPITATION. THE GFS IS NOT AS AMPLIFIED...AND THUS HAS LESS COOLING AND ONLY A BRIEF PERIOD OF LIGHT PRECIP. FOR NOW...THE SLIGHT CHANCE OF SHOWERS IN THE FORECAST SEEMS REASONABLE FOR TUESDAY UNTIL MODELS COME INTO BETTER AGREEMENT...AND ALSO CONSIDERING THE FLIP-FLOPPING THAT THE MODEL SOLUTIONS HAVE DONE REGARDING THIS TROUGH OVER THE PAST COUPLE DAYS. && .AVIATION... 011500Z...LOW CLOUDS HAVE MOSTLY CLEARED FROM THE COAST...BUT CONTINUE TO LINGER IN THE INLAND VALLEYS UP TO THE COASTAL MOUNTAIN SLOPES WITH BASES 2000-2500 FT MSL AND TOPS TO 3000 FT MSL. THE REST OF THE CLOUDS WILL EVENTUALLY EVAPORATE BY 18Z. MOSTLY CLEAR SKIES WILL PREVAIL THROUGH THIS EVENING WITH SOME GUSTY WESTERLY WINDS THROUGH THE MOUNTAIN PASSES AND IN THE DESERTS. A MORE DISRUPTED COVERAGE OF LOW CLOUDS WILL MOVE ASHORE AFTER 03Z AND INTO THE VALLEYS OVERNIGHT WITH BASES RISING ABOVE 2000 FEET MSL AND TOPS EXCEEDING 3000 FEET. && .MARINE... 800 AM...COMBINED SEAS NEAR 10 FEET...STEEP WAVES...AND NORTHWEST WIND GUSTS TO 20 KT ARE EXPECTED THIS EVENING THROUGH THURSDAY MORNING OVER THE OUTER WATERS. HIGH SEAS AND STRONG NORTHWEST WINDS ARE EXPECTED AGAIN SUNDAY THROUGH NEXT WEDNESDAY IN THE EVENING AND OVERNIGHT HOURS. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...23
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:46 PM PDT | Small Craft Advisory | SGX | 24 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.